<?xml version="1.0" encoding="UTF-8"?>
<!DOCTYPE article PUBLIC "-//NLM//DTD JATS (Z39.96) Journal Publishing DTD v1.2d1 20170631//EN" "JATS-journalpublishing1.dtd">
<ArticleSet>
  <Article>
    <Journal>
      <PublisherName>njbms</PublisherName>
      <JournalTitle>NJBMS</JournalTitle>
      <PISSN>0976-6626</PISSN>
      <EISSN>2455-1740</EISSN>
      <Volume-Issue>Volume 3, Issue 1</Volume-Issue>
      <PartNumber/>
      <IssueTopic>Multidisciplinary</IssueTopic>
      <IssueLanguage>English</IssueLanguage>
      <Season>July - September 2012</Season>
      <SpecialIssue>N</SpecialIssue>
      <SupplementaryIssue>N</SupplementaryIssue>
      <IssueOA>Y</IssueOA>
      <PubDate>
        <Year>-0001</Year>
        <Month>11</Month>
        <Day>30</Day>
      </PubDate>
      <ArticleType>Pharmacology</ArticleType>
      <ArticleTitle>A PROSPECTIVE STUDY OF CUTANEOUS ADVERSE DRUG REACTIONS IN A TERTIARY CARE HOSPITAL</ArticleTitle>
      <SubTitle/>
      <ArticleLanguage>English</ArticleLanguage>
      <ArticleOA>Y</ArticleOA>
      <FirstPage>44</FirstPage>
      <LastPage>51</LastPage>
      <AuthorList>
        <Author>
          <FirstName>VIJENDRA</FirstName>
          <LastName>R.</LastName>
          <AuthorLanguage>English</AuthorLanguage>
          <Affiliation/>
          <CorrespondingAuthor>N</CorrespondingAuthor>
          <ORCID/>
          <FirstName>PUNDARIKAKSHA H.</FirstName>
          <LastName>P.</LastName>
          <AuthorLanguage>English</AuthorLanguage>
          <Affiliation/>
          <CorrespondingAuthor>Y</CorrespondingAuthor>
          <ORCID/>
          <FirstName>GOPAL</FirstName>
          <LastName>M.G.</LastName>
          <AuthorLanguage>English</AuthorLanguage>
          <Affiliation/>
          <CorrespondingAuthor>Y</CorrespondingAuthor>
          <ORCID/>
          <FirstName>GIRISH</FirstName>
          <LastName>K.</LastName>
          <AuthorLanguage>English</AuthorLanguage>
          <Affiliation/>
          <CorrespondingAuthor>Y</CorrespondingAuthor>
          <ORCID/>
          <FirstName>VASUNDARA</FirstName>
          <LastName>K.</LastName>
          <AuthorLanguage>English</AuthorLanguage>
          <Affiliation/>
          <CorrespondingAuthor>Y</CorrespondingAuthor>
          <ORCID/>
          <FirstName>JYOTHI</FirstName>
          <LastName>R.</LastName>
          <AuthorLanguage>English</AuthorLanguage>
          <Affiliation/>
          <CorrespondingAuthor>Y</CorrespondingAuthor>
          <ORCID/>
        </Author>
      </AuthorList>
      <DOI/>
      <Abstract>INTRODUCTION: Adverse drug reactions are inevitable negative consequences seen with drug therapy and cutaneous adverse drug reactions are the commonest manifestations. These unwanted and unintended drug effects are responsible for responsible for significant morbidity and mortality.OBJECTIVES: To study the clinical pattern of CADRs and to establish the  causal  relationship  between  drugs  and  r e a c t i o n s , t o i d e n t i f y a n d a s s e s s t h e predisposing/underlying risk factors and to evaluate treatment outcome of CADRs.SUBJECTS AND METHODS: This was a prospective study was carried out on 120 consecutive patients with suspected CADRs. The pattern, extent, severity and duration of the reactions were assessed and any other organ/system involvement as a part of the drug reaction was also assessed. Causality, severity and preventability of the reactions were also assessed.RESULTS: The mean age of the study population was 40.98±20.61 years with little gender difference. The predominant patterns of reactions observed were erythematous eruptions (n=37, 30.8%) and urticaria (n=23,  19.2%).  The  common  causative  drugs  were   a nt imicro b i a l s ( n = 5 2 , 43 . 3 %) fo l l owed by analgesics/NSAIDs (n=30, 25%) and antiepileptics (n=15, 12.5%). Among the antimicrobials, beta-lactams (n=19, 36.5%) and flouroquinolones (n=9, 17.3%) were the leading causative drugs. Among the analgesic/NSAIDs, diclofenac (n=9, 30%) was the leading causative drug. Among the antiepileptics, carbamazepine (n=6, 40%) and phenytoin (n=5, 6%) were the common offenders. The time interval between the drug exposure and the appearance of CADRs, was variable with different patterns of reactions. Majority of the reactions were mild to moderate , and serious reactions were infrequent. Most  of  the  reactions were not preventable as the predisposing risk factors could not be ascertained.CONCLUSION: Proper awareness cutaneous adverse drug reactions, early detection and timely withdrawal of the offending drugs and appropriate rescue measures may greatly contribute to reduce the incidence, frequency, severity and morbidity and possible mortality associated with drug therapy.</Abstract>
      <AbstractLanguage>English</AbstractLanguage>
      <Keywords>Cutaneous adverse drug reactions; Drug eruptions; Pharmacovigilance</Keywords>
      <URLs>
        <Abstract>https://njbms.in/ubijournal-v1copy/journals/abstract.php?article_id=1605&amp;title=A PROSPECTIVE STUDY OF CUTANEOUS ADVERSE DRUG REACTIONS IN A TERTIARY CARE HOSPITAL</Abstract>
      </URLs>
      <References>
        <ReferencesarticleTitle>References</ReferencesarticleTitle>
        <ReferencesfirstPage>16</ReferencesfirstPage>
        <ReferenceslastPage>19</ReferenceslastPage>
        <References/>
      </References>
    </Journal>
  </Article>
</ArticleSet>